Alert archive / California / Wind Advisories in 2019

Wind Advisory 16, NWS Reno, NV

December 20, 20195 counties in Nevada; 9 counties in California

NWS Reno, NV issued this wind advisory at Dec 20, 2019, 6:46 PM PST for 5 counties in Nevada; 9 counties in California. It took effect at Dec 21, 2019, 8:00 AM PST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2019, 6:46 PM PST (02:46 UTC)
In effect from
Dec 21, 2019, 8:00 AM PST
Expired
Dec 22, 2019, 4:00 PM PST
In force
32 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 57 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 2.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2019-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2019-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2593 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
498 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

226 
WWUS75 KREV 210246
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
646 PM PST Fri Dec 20 2019

CAZ072-NVZ002-220000-
/O.CAN.KREV.LW.Y.0048.191221T1800Z-191223T0300Z/
/O.NEW.KREV.WI.Y.0016.191221T1600Z-191223T0000Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
646 PM PST Fri Dec 20 2019

...WIND ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 4 PM PST
SUNDAY...
...LAKE WIND ADVISORY IS CANCELLED...

* CHANGES...Upgraded to Wind Advisory with stronger winds.

* WHAT...South winds 15 to 30 mph with gusts up to 50 mph
  expected. Ridge gusts to 100 mph at times. 

* WHERE...Greater Lake Tahoe Area.

* WHEN...From 8 AM Saturday to 4 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will be strongest Saturday afternoon
  and Sunday morning. Winds may diminish for some areas Saturday
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. Prepare ahead of time
by making sure you have extra food and water on hand, flashlights
with spare batteries and/or candles in the event of a power 
outage.

&&

$$

CAZ070-071-073-NVZ001-003-005-220000-
/O.NEW.KREV.WI.Y.0016.191221T2000Z-191223T0000Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Mono County-
Mineral and Southern Lyon Counties-Greater Reno-Carson City-
Minden Area-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, Bridgeport,
Coleville, Lee Vining, Mammoth Lakes, Hawthorne, Yerington, 
Smith Valley, Mina, Schurz, Sparks, Verdi, Gardnerville, 
Virginia City, Empire, and Gerlach
646 PM PST Fri Dec 20 2019

...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO 4 PM PST
SUNDAY...

* WHAT...South winds 15 to 30 mph with gusts up to 55 mph
  expected. Ridge gusts to 100 mph at times for the Sierra of Mono
  County.

* WHERE...Mineral and Southern Lyon Counties, Mono County, 
  Surprise Valley California, Lassen-Eastern Plumas-Eastern 
  Sierra Counties, Greater Reno-Carson City-Minden Area and 
  Northern Washoe County.

* WHEN...From noon Saturday to 4 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will be strongest Saturday afternoon
  and Sunday morning. Winds may diminish for some areas Saturday
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. Prepare ahead of time
by making sure you have extra food and water on hand, flashlights
with spare batteries and/or candles in the event of a power 
outage.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
5 follow-up statements
363 
WWUS75 KREV 211123
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
323 AM PST Sat Dec 21 2019

CAZ072-NVZ002-221130-
/O.CON.KREV.WI.Y.0016.191221T1600Z-191223T0000Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
323 AM PST Sat Dec 21 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM
PST SUNDAY...

* CHANGES...None.

* WHAT...South winds 15 to 30 mph with gusts up to 50 mph
  expected. Ridge gusts to 100 mph at times. Winds will be
  strongest Saturday afternoon and Sunday morning.

* WHERE...Greater Lake Tahoe Area.

* WHEN...From 8 AM this morning to 4 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/orcandles in
the event of a power outage.

&&

$$

CAZ070-071-073-NVZ001-003-005-221130-
/O.CON.KREV.WI.Y.0016.191221T2000Z-191223T0000Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Mono County-
Mineral and Southern Lyon Counties-Greater Reno-Carson City-
Minden Area-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, Bridgeport,
Coleville, Lee Vining, Mammoth Lakes, Hawthorne, Yerington, 
Smith Valley, Mina, Schurz, Sparks, Verdi, Gardnerville, 
Virginia City, Empire, and Gerlach
323 AM PST Sat Dec 21 2019

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 4 PM PST
SUNDAY...

* CHANGES...None.

* WHAT...South winds 15 to 30 mph with gusts up to 55 mph 
  expected. Ridge gusts to 100 mph at times for the Sierra of Mono
  County. Winds will be strongest Saturday afternoon and Sunday 
  morning.

* WHERE...Mineral and Southern Lyon Counties, Mono County, 
  Surprise Valley California, Lassen-Eastern Plumas-Eastern 
  Sierra Counties, Greater Reno-Carson City-Minden Area and 
  Northern Washoe County.

* WHEN...From noon today to 4 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/orcandles in
the event of a power outage.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
271 
WWUS75 KREV 212205
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
205 PM PST Sat Dec 21 2019

CAZ072-NVZ002-230000-
/O.CON.KREV.WI.Y.0016.000000T0000Z-191223T0000Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
205 PM PST Sat Dec 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...

* CHANGES...No changes.

* WHAT...South winds 15 to 30 mph with gusts up to 50 mph 
  expected. Ridge gusts to 100 mph at times. Winds will be 
  strongest Saturday afternoon and Sunday morning.

* WHERE...Greater Lake Tahoe Area.

* WHEN...From now until 4 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ070-071-073-NVZ001-003-005-230000-
/O.CON.KREV.WI.Y.0016.000000T0000Z-191223T0000Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Mono County-
Mineral and Southern Lyon Counties-Greater Reno-Carson City-
Minden Area-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, Bridgeport,
Coleville, Lee Vining, Mammoth Lakes, Hawthorne, Yerington, 
Smith Valley, Mina, Schurz, Sparks, Verdi, Gardnerville, 
Virginia City, Empire, and Gerlach
205 PM PST Sat Dec 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...

* CHANGES...No changes.

* WHAT...South winds 15 to 30 mph with gusts up to 55 mph 
  expected. Ridge gusts to 100 mph at times for the Sierra of 
  Mono County. Winds will be strongest Saturday afternoon and 
  Sunday morning.

* WHERE...Mineral and Southern Lyon Counties, Mono County, 
  Surprise Valley California, Lassen-Eastern Plumas-Eastern 
  Sierra Counties, Greater Reno-Carson City-Minden Area and 
  Northern Washoe County.

* WHEN...From now until 4 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
220 
WWUS75 KREV 212232
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
232 PM PST Sat Dec 21 2019

NVZ004-222245-
/O.NEW.KREV.LW.Y.0049.191222T1500Z-191223T0000Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
232 PM PST Sat Dec 21 2019

...LAKE WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM PST SUNDAY FOR
PYRAMID LAKE...

* WHAT...South winds 10 to 20 mph with gusts up to 35 mph
  expected. Waves 1 to 3 feet, with highest waves on the north
  shores of the lake.

* WHERE...Pyramid Lake.

* WHEN...From 7 AM to 4 PM PST Sunday.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

* ADDITIONAL DETAILS...Winds are expected to weaken to west 10 to
  15 mph with gusts to 25 mph by the evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

CAZ072-NVZ002-222245-
/O.CON.KREV.WI.Y.0016.000000T0000Z-191223T0000Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
232 PM PST Sat Dec 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...

* CHANGES...No changes.

* WHAT...South winds 15 to 30 mph with gusts up to 50 mph
  expected. Ridge gusts to 100 mph at times. Winds will be 
  strongest Saturday afternoon and Sunday morning.

* WHERE...Greater Lake Tahoe Area.

* WHEN...From now until 4 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ070-071-073-NVZ001-003-005-222245-
/O.CON.KREV.WI.Y.0016.000000T0000Z-191223T0000Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Mono County-
Mineral and Southern Lyon Counties-Greater Reno-Carson City-
Minden Area-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, Bridgeport,
Coleville, Lee Vining, Mammoth Lakes, Hawthorne, Yerington, 
Smith Valley, Mina, Schurz, Sparks, Verdi, Gardnerville, 
Virginia City, Empire, and Gerlach
232 PM PST Sat Dec 21 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY...

* CHANGES...No changes.

* WHAT...South winds 15 to 30 mph with gusts up to 55 mph 
  expected. Ridge gusts to 100 mph at times for the Sierra of 
  Mono County. Winds will be strongest Saturday afternoon and 
  Sunday morning.

* WHERE...Mineral and Southern Lyon Counties, Mono County, 
  Surprise Valley California, Lassen-Eastern Plumas-Eastern 
  Sierra Counties, Greater Reno-Carson City-Minden Area and 
  Northern Washoe County.

* WHEN...From now until 4 PM PST Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
865 
WWUS75 KREV 221047
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
247 AM PST Sun Dec 22 2019

CAZ072-NVZ002-221800-
/O.EXT.KREV.WI.Y.0016.000000T0000Z-191222T1800Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
247 AM PST Sun Dec 22 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING...

* CHANGES...Replaced by Winter Weather Advisory at 10 AM.

* WHAT...South winds 15 to 30 mph with gusts up to 50 mph. Ridge 
  gusts to 100 mph at times.

* WHERE...Greater Lake Tahoe Area.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ073-221800-
/O.EXT.KREV.WI.Y.0016.000000T0000Z-191222T1800Z/
Mono County-
Including the cities of Bridgeport, Coleville, Lee Vining, 
and Mammoth Lakes
247 AM PST Sun Dec 22 2019

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING...

* CHANGES...Replaced by Winter Weather Advisory at 10 AM.

* WHAT...South winds 15 to 25 mph with gusts up to 50 mph. Ridge 
  gusts to 100 mph at times.

* WHERE...Mono County.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

CAZ070-071-NVZ001-003-005-230000-
/O.CON.KREV.WI.Y.0016.000000T0000Z-191223T0000Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Mineral and Southern Lyon Counties-
Greater Reno-Carson City-Minden Area-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, Hawthorne, 
Yerington, Smith Valley, Mina, Schurz, Sparks, Verdi, 
Gardnerville, Virginia City, Empire, and Gerlach
247 AM PST Sun Dec 22 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* CHANGES...None.

* WHAT...South winds 15 to 30 mph with gusts up to 50 mph. 

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties, 
  Surprise Valley California, Greater Reno-Carson City-Minden 
  Area, Mineral and Southern Lyon Counties and Northern Washoe 
  County.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

NVZ004-230000-
/O.CON.KREV.LW.Y.0049.191222T1500Z-191223T0000Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
247 AM PST Sun Dec 22 2019

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
4 PM PST THIS AFTERNOON FOR PYRAMID LAKE...

* CHANGES...None.

* WHAT...South winds 10 to 20 mph with gusts up to 35 mph 
  expected. Waves 1 to 3 feet, with highest waves on the north 
  shores of the lake.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...From 7 AM this morning to 4 PM PST this afternoon.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

* ADDITIONAL DETAILS...Areas of blowing dust are possible along
  I-80 east of Fernley and US-50 east of Carson City, and US-95
  north of Fallon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
931 
WWUS75 KREV 221756
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
956 AM PST Sun Dec 22 2019

CAZ072-NVZ002-221900-
/O.EXP.KREV.WI.Y.0016.000000T0000Z-191222T1800Z/
Greater Lake Tahoe Area-
Including the cities of South Lake Tahoe, Tahoe City, Truckee, 
Markleeville, Stateline, Glenbrook, and Incline Village
956 AM PST Sun Dec 22 2019

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

The Wind Advisory is set to expire on time and is being replaced
with a Winter Weather Advisory at 10 AM. Winds are expected to be
gusty at times, especially along the Sierra ridges, through this 
evening as precipitation moves into the region. 

$$

CAZ073-221900-
/O.EXP.KREV.WI.Y.0016.000000T0000Z-191222T1800Z/
Mono County-
Including the cities of Bridgeport, Coleville, Lee Vining, 
and Mammoth Lakes
956 AM PST Sun Dec 22 2019

...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING...

The Wind Advisory is set to expire on time and is being replaced
with a Winter Weather Advisory at 10 AM. Winds are expected to be
gusty at times, especially along the Sierra ridges, through this 
evening as precipitation moves into the region.

$$

CAZ070-071-NVZ001-003-005-230000-
/O.CON.KREV.WI.Y.0016.000000T0000Z-191223T0000Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Mineral and Southern Lyon Counties-
Greater Reno-Carson City-Minden Area-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, Hawthorne, 
Yerington, Smith Valley, Mina, Schurz, Sparks, Verdi, 
Gardnerville, Virginia City, Empire, and Gerlach
956 AM PST Sun Dec 22 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* CHANGES...No changes.

* WHAT...South winds 15 to 30 mph with gusts up to 50 mph.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties, 
  Surprise Valley California, Greater Reno-Carson City-Minden 
  Area, Mineral and Southern Lyon Counties and Northern Washoe 
  County.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio
furniture, holiday decorations, and trash cans before winds
increase which could blow these items away. The best thing to do
is prepare ahead of time by making sure you have extra food and
water on hand, flashlights with spare batteries and/or candles in
the event of a power outage.

&&

$$

NVZ004-230000-
/O.CON.KREV.LW.Y.0049.000000T0000Z-191223T0000Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
956 AM PST Sun Dec 22 2019

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON FOR PYRAMID LAKE...

* CHANGES...No changes.

* WHAT...South winds 10 to 20 mph with gusts up to 35 mph 
  expected. Waves 1 to 3 feet, with highest waves on the north 
  shores of the lake.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...From 7 AM this morning to 4 PM PST this afternoon.

* IMPACTS...Small boats, kayaks and paddle boards will be prone 
  to capsizing and should remain off lake waters until 
  conditions improve.

* ADDITIONAL DETAILS...Areas of blowing dust are possible along
  I-80 east of Fernley and US-50 east of Carson City, and US-95
  north of Fallon..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Check lake conditions before heading out and be prepared for a
sudden increase in winds and wave heights. Consider postponing
boating activities on the lake until a day with less wind.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Dec 20, 2:58 PM PST, 3 hours 48 minutes earlier.

Area forecast discussion, Dec 20, 2:58 PM PST, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Reno NV
258 PM PST Fri Dec 20 2019

.SYNOPSIS...

A storm system will produce gusty winds across eastern California
and western Nevada this weekend, and a period of snow on Sunday
that will likely impact holiday travel over the Sierra. Below
average temperatures will continue through the remainder of this
year, with some weak storm systems possibly producing light snow
accumulations and slick roads at times.

&&

.SHORT TERM...

Main changes for the short term include the following:

- Extending the Lake Wind Advisory through Sunday for Tahoe.

- Reducing snow chances especially over areas north of US-50
  Sunday night into Monday.

- Expanding light snow chances Monday night across west central
  NV.

For the rest of today and Saturday, the main weather feature will
be gusty winds, especially over the Sierra ridges and the Tahoe
basin. Also, wind speeds may be higher (close to advisory levels)
Saturday afternoon-early evening for portions of southern and
eastern Mineral County (including US-95 from Hawthorne southward)
affected by enhanced southeast flow, and far northeast CA/Surprise
Valley affected by enhanced south flow. Temperatures will remain
above average on Saturday with well-mixed conditions allowing
highs to push into the 50s across most lower elevations, and
approaching 50 degrees for some Sierra/Tahoe valleys.

The next weather system is expected to affect the Sierra during
the day Sunday, in the form of a negatively tilted trough passage.
This type of system can produce snowfall rates sufficient for
snow/slush accumulations on paved surfaces especially above 5000
feet for northeast CA and above 5500-6000 feet at any time of day
for the Tahoe basin and eastern Sierra. Amounts aren't expected
to be very significant, with totals of 4-8 inches near the main
passes and up to 4 inches down to lake level, but the potential is
there for delayed travel due to a likely increase in holiday
traffic over the main Sierra highways. We will keep the Special
Weather Statement going for this quick hitting period of snow
expected on Sunday.

For lower elevations, a quick shot of light snow could reach far
western NV Sunday afternoon. The amounts are not likely to be
sufficient for substantial travel issues, but a few slick patches
could develop Sunday evening on some bridges/overpasses as
temperatures dip to below freezing.

A burst of enhanced winds is also likely on Sunday across much of
the region as the main trough passes through. The best potential
for gusts of 50+ mph looks to be for wind prone areas along the
US-395 corridor from the Reno area southward to Mono County, and
also for parts of US-95 across Mineral County.

For Sunday night into Monday, the snow potential drops off
significantly for areas north of US-50 as the initial wave
weakens, while the next weather system drops southward off the
CA coast. A band of moisture then returns northward across Mono-
Mineral counties on Monday, with some upper divergence possibly
spreading areas of light snow into west central NV (and possibly
edging into the Reno-Carson vicinity) by Monday night. Snow
amounts look to be modest (mostly 1/2 inch or less, possibly an
inch or two in some higher elevations), but with temperatures
well below freezing, it wouldn't take much to produce slick road
conditions from Monday night into early Tuesday. MJD

.LONG TERM...Tuesday through the end of 2019...

Progressive pattern remains in place for Christmas week with
temperatures remaining cold along with periods of snow possible.
Atmospheric river moisture will not be part of the game, but the
Reno-Tahoe-Mammoth Lakes areas will generally be dealing with some
light snow events which may result in travel issues. No strong
signals for a significant winter storm for now.

With the trough across the West for much of next week, there will
be periods of light snow, breezy conditions, and colder
temperatures. An exiting storm on Tuesday may result in some
lingering snow showers across the Sierra and western Nevada. The
next storm will be approaching the region Christmas Day with
increasing chances for snow in the Sierra, which means the
potential for traffic issues goes up.

By Thursday into Friday another storm may sweep into northern
California and western Nevada, and bring another round of snow to
the region. Bottom line: It's winter. We have an active weather
pattern in place, so plan for cold temperatures and periods of
light snow, and be sure to check the roads before you go!

-Edan

&&

.AVIATION...

Mountain wave activity has already lead to a handful of light to
moderate turbulence reports across the Sierra today. Plan for
turbulent approaches/departures and wind shear near the surface
for terminals east of the Sierra through the weekend. Surface
gusts may increase above 30 kts today as the winds aloft mix out
some valley inversions today. Surface gusts on Saturday and Sunday
could exceed 40 kts as low pressure passes through northern
California.

Periods of snow are possible in the Sierra Sunday-Monday, but
accumulations should remain rather light. There is also some
potential for a dusting of snow for RNO-CXP-MEV Sunday afternoon
and evening. Brong/Edan

&&

.REV Watches/Warnings/Advisories...
NV...Lake Wind Advisory from 10 AM Saturday to 7 PM PST Sunday for
     Lake Tahoe in NVZ002.

CA...Lake Wind Advisory from 10 AM Saturday to 7 PM PST Sunday for
     Lake Tahoe in CAZ072.

&&

For more information from the National Weather Service visit...
http://weather.gov/reno

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 2:32 PM PSTLake Wind AdvisoryREVChurchill, Lyon, Pershing, Washoe25 hr

Nearby

Wind Advisories in California, 2019Wind Advisories in Nevada, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.